Search

Students found fainting and vomiting after taking illegal drug ‘spice’ at school

PUBLISHED: 13:06 03 May 2018 | UPDATED: 15:21 03 May 2018

Thomas Clarkson Academy, Wisbech. Picture: Steve Williams.

Thomas Clarkson Academy, Wisbech. Picture: Steve Williams.

Archant

Students have been spotted fainting and vomiting after taking the drug ‘spice’ at a secondary school.

Thomas Clarkson Academy in Wisbech confirmed that ‘a small group of students’ had taken ‘illegal substances’ on Wednesday.

Dozens of parents took to social media to express their concern, claiming that they had been told children had taken ‘spice’ – with some even having seizures.

The illegal class B drug is often referred to as ‘synthetic marijuana’ or ‘fake weed’ and has mind-altering effects.

A post on social media gained hundreds of comments after it was posted by a parent.

It read: “Anyone else’s child come home from TCA today worried after seeing a number of students faint and vomiting after taking spice drug?!”

Other parents responded confirming this, saying some had been told that children had ‘collapsed’ from it.

The comments stated: “My daughter saw one boy having a seizure today he was sitting just behind her! I’d like to know what the school are doing about this!!”

“Yes my son came home and told me he saw them.”

“My son was saying two children collapsed from smoking it! How scary!”

“My son witnessed a boy on the floor having seizures.”

In a statement issued by Thomas Clarkson Academy, bosses said that the matter was dealt with ‘effectively’.

A school spokesperson said: “There was an incident at Thomas Clarkson Academy yesterday involving a small group of students taking illegal substances.

“The matter was dealt with very effectively by staff in accordance with our safeguarding procedures and all the children are safe.

“As a school we do not tolerate such behaviour and we will be taking all necessary steps to keep our children safe in future.

“This will include a combination of severe sanctions for those involved in the incident along with additional training and support for all students.”


If you value what this story gives you, please consider supporting the Eastern Daily Press. Click the link in the orange box above for details.

Become a supporter

This newspaper has been a central part of community life for many years. Our industry faces testing times, which is why we're asking for your support. Every contribution will help us continue to produce local journalism that makes a measurable difference to our community.

Comments have been disabled on this article.

Latest from the Eastern Daily Press